MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a vessel in the arm.A 10.0 x 40, 135cm mustang balloon catheter was advanced for dilatation.However, during the first inflation at 10 atmospheres, the balloon ruptured.The device was completely removed and the procedure was completed.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(d4) lot number corrected from 0023774704 to 0024364779.(d4) expiration date corrected from 05/09/2022 to 09/02/2022.(h4) device manufacture date corrected from 05/10/2019 to 09/03/2019.
 
Additional Manufacturer Narrative
(d4) lot number corrected from 0023774704 to 0024364779.(d4) expiration date corrected from 05/09/2022 to 09/02/2022.(h4) device manufacture date corrected from 05/10/2019 to 09/03/2019.Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure without issue.A vacuum was then applied.The inflation device was verified, before and after use.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from damage.No issues were noted which may have potentially contributed to the complaint incident.No issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9611138
Report Number2134265-2020-00292
Device Sequence Number2677440
Product Code FGE
UDI-Device Identifier08714729793823
UDI-Public08714729793823
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024364779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer01/30/2020
02/26/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/21/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1